Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 230, NWS Midland/Odessa, TX

June 14, 2015Ward County, Winkler County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 14, 2015, 7:27 PM CDT for Ward County, Winkler County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2015, 7:27 PM CDT (00:27 UTC)
Expired
Jun 14, 2015, 8:14 PM CDT
In force
47 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 86 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2015-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 651 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2015-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
651 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
2097 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

358 
WUUS54 KMAF 150027
SVRMAF
TXC475-495-150130-
/O.NEW.KMAF.SV.W.0230.150615T0027Z-150615T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
727 PM CDT SUN JUN 14 2015

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WARD COUNTY IN WEST TEXAS...
  SOUTH CENTRAL WINKLER COUNTY IN WEST TEXAS...

* UNTIL 830 PM CDT

* AT 723 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PYOTE...AND
  MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MONAHANS...WICKETT...ROY HURD MEMORIAL AIRPORT AND THORNTONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3188 10294 3145 10280 3139 10318 3163 10330
TIME...MOT...LOC 0027Z 235DEG 15KT 3155 10312

HAIL...0.75IN
WIND...60MPH

$$

05
1 follow-up statement
390 
WWUS54 KMAF 150114
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
814 PM CDT SUN JUN 14 2015

TXC475-495-150124-
/O.CAN.KMAF.SV.W.0230.000000T0000Z-150615T0130Z/
WARD TX-WINKLER TX-
814 PM CDT SUN JUN 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WINKLER AND
CENTRAL WARD COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM AS
IT MOVES THROUGH WARD AND WINKLER COUNTIES.

LAT...LON 3188 10294 3145 10280 3139 10318 3163 10330
TIME...MOT...LOC 0114Z 235DEG 15KT 3166 10293

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:21 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 14, 6:21 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
621 PM CDT Sun Jun 14 2015

.DISCUSSION...
See aviation discussion below.

&&

.AVIATION...
Short term concerns include potential for TSRA at HOB/PEQ/INK/FST
and have included TEMPO there thru 03Z-04Z to cover current radar
trends of storms slowly advancing e. Otherwise toward 08Z-09Z MVFR
CIGS are expected to develop and have included at all but CNM
until 15Z-16Z. More storms will be possible late Monday PM.

&&

.PREV DISCUSSION... /ISSUED 404 PM CDT Sun Jun 14 2015/

UPDATE...
Sent a quick update for Severe Thunderstorm Watch #300 for
southeast New Mexico and northwest portions of the Permian Basin
through 11pm CDT/10pm MDT tonight.

PREV DISCUSSION... /ISSUED 241 PM CDT Sun Jun 14 2015/

DISCUSSION...

A weak low pressure system will slowly drift east into the plains
with a trailing shortwave rotating around the backside of that low
will cross the region today bringing chances of showers and
thunderstorms for parts of SE New Mexico and the northern Permian
Basin. A lee trough will allow southeast winds to keep good
moisture in place. Instability and deep layer shear is less than
it has been the last couple of days, but mid level rates remain
slightly above 7.0 C/km. This will keep a possibility for at least
some isolated severe storms today with hail, damaging winds and
localized flash flooding. Initiation will be off the higher terrain of
NM and parts of the Upper Trans Pecos with the help of daytime
heating and the approaching shortwave. Additional development
will occur in the Davis Mountains aided similarly by upslope flow
and daytime heating. The Lower Trans Pecos and northern Permian
Basin will be the focus into the evening hours as storms will
potentially grow upscale as they move east. Any potential for severe
weather will likely diminish with the loss of heating, but the
threat for some localized flash flooding will be remain with
Precipitable Water values of 1.25 to 1.50 inches.

A weak front will push through the Texas Panhandle tomorrow afternoon.
Believe it will stay north of the forecast area holding off rain
chances until later in the day.  The trend towards weaker upper
level flow will keep severe chances down heading into the early part
of the week.  A trough axis does remain across the region, which
will be enough to keep some chances of precipitation across West
Texas and SE New Mexico through Tuesday.  Rain chances will decrease
through the end of the week as the upper low moves off to the east
and an upper ridge begins to build in from the west.

A return to the mid to upper 90s for the majority of locations looks
likely as the ridge builds in by next weekend. There are indications
there could be some disturbances that will rotate around the ridge
in northerly flow aloft, but do not have much confidence in
keeping very high precip chances that far out. Will have to keep
an eye on the track of the tropical system in the gulf and the
potential for moisture to reach the area from Hurricane Carlos in
the Eastern Pacific to see how it may effect rain chances for our region.

Arnold

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Jun 14, 1:57 PM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
157 PM CDT SUN JUN 14 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-151900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
157 PM CDT SUN JUN 14 2015 /1257 PM MDT SUN JUN 14 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THIS
AFTERNOON AND TONIGHT. A FEW STORMS COULD BECOME STRONG TO SEVERE
WITH LARGE HAIL AND DAMAGING WINDS. THE GREATER THREAT WILL BE
LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY THROUGH WEDNESDAY. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS
SMALL HAIL AND CLOUD TO GROUND LIGHTNING. THE GREATER CONCERN
HOWEVER WILL BE LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 14, 5:30 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
530 PM CDT SUN JUN 14 2015

NMZ029-033-142300-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
430 PM MDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING NORTHERN LEA COUNTY UNTIL 500 PM MDT...

A LINE OF THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS LOCATED
ACROSS NORTHWEST LEA COUNTY AT 429 PM MDT...MOVING EAST AT 20
MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SUNDAY EVENING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.

&&

LAT...LON 3292 10315 3294 10376 3340 10375 3340 10373
      3357 10372 3357 10320
TIME...MOT...LOC 2229Z 268DEG 28KT 3336 10357
Special weather statement, Jun 14, 5:33 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
533 PM CDT SUN JUN 14 2015

NMZ028-033-034-142300-
SOUTHERN LEA COUNTY-CENTRAL LEA COUNTY-EDDY COUNTY PLAINS-
433 PM MDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING EAST CENTRAL EDDY AND WEST CENTRAL LEA COUNTIES UNTIL 500
PM MDT...

A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 13 MILES
SOUTHWEST OF LOCO HILLS AT 433 PM MDT...MOVING EAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SUNDAY EVENING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.

&&

LAT...LON 3287 10360 3226 10369 3248 10427 3283 10418
TIME...MOT...LOC 2233Z 283DEG 26KT 3265 10407
Special weather statement, Jun 14, 6:04 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
604 PM CDT SUN JUN 14 2015

TXZ058-059-142345-
LOVING-REEVES COUNTY AND UPPER TRANS PECOS-
604 PM CDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING NORTHEASTERN CULBERSON...NORTHWESTERN LOVING AND
NORTHWESTERN REEVES COUNTIES UNTIL 645 PM CDT...

A CLUSTER OF THUNDERSTORMS WITH UP TO PENNY SIZED HAIL AND WIND GUSTS
TO 50 MPH WAS LOCATED 7 MILES WEST OF ORLA AT 603 PM CDT...MOVING
EAST AT 15 MPH.

PEOPLE IN NORTHEASTERN CULBERSON...NORTHWESTERN LOVING AND
NORTHWESTERN REEVES COUNTIES SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.

&&

LAT...LON 3200 10424 3200 10391 3158 10378 3169 10427
      3191 10430
TIME...MOT...LOC 2303Z 255DEG 14KT 3184 10402

05
Special weather statement, Jun 14, 6:57 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
657 PM CDT SUN JUN 14 2015

TXZ058>060-067-075-150100-
LOVING-PECOS-WARD-WINKLER-REEVES COUNTY AND UPPER TRANS PECOS-
657 PM CDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EASTERN REEVES...LOVING...NORTHWESTERN PECOS...WARD AND WESTERN
WINKLER COUNTIES UNTIL 800 PM CDT...

A LINE OF SCATTERED STRONG THUNDERSTORMS WAS LOCATED FROM 20 MILES
WEST OF KERMIT TO 30 MILES WEST OF FORT STOCKTON AT 655 PM CDT...
MOVING NORTHEAST AT 15 MPH. THESE THUNDERSTORMS WILL AFFECT STRETCHES
OF INTERSTATE 20 WEST OF MONAHANS AND INTERSTATE 10 WEST OF FORT
STOCKTON THROUGH 8 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS...SMALL HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.

&&

LAT...LON 3200 10320 3152 10279 3064 10296 3077 10349
      3130 10334 3198 10377
TIME...MOT...LOC 2355Z 235DEG 11KT 3200 10358 3140 10321
          3079 10338

05
Special weather statement, Jun 14, 7:03 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
703 PM CDT SUN JUN 14 2015

NMZ033-034-TXZ045-050-059-060-150030-
GAINES-LOVING-WINKLER-ANDREWS-SOUTHERN LEA COUNTY-CENTRAL LEA COUNTY-
603 PM MDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING NORTHEASTERN LOVING...NORTHWESTERN WINKLER...SOUTHEASTERN
LEA...SOUTHWESTERN GAINES AND WESTERN ANDREWS COUNTIES UNTIL 630 PM
MDT/730 PM CDT/...

A LINE OF THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED
FROM 4 MILES NORTHWEST OF MONUMENT TO 23 MILES WEST OF JAL AT 603 PM
MDT/703 PM CDT/...MOVING EAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SUNDAY EVENING/1100 PM CDT SUNDAY EVENING/ FOR SOUTHEAST NEW MEXICO
AND WEST TEXAS.

&&

LAT...LON 3278 10302 3199 10303 3198 10372 3277 10342
TIME...MOT...LOC 0003Z 276DEG 11KT 3265 10331 3204 10356
Special weather statement, Jun 14, 7:21 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
721 PM CDT SUN JUN 14 2015

TXZ081-150045-
BIG BEND AREA-
721 PM CDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING CENTRAL BREWSTER COUNTY UNTIL 745 PM CDT...

A THUNDERSTORM WITH UP TO NICKEL SIZED HAIL AND WIND GUSTS AS HIGH
AS 50 MPH WAS LOCATED 4 MILES SOUTHWEST OF PERSIMMON GAP AT 721 PM
CDT...MOVING NORTHEAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.

&&

LAT...LON 2986 10324 2973 10294 2953 10316 2963 10335
TIME...MOT...LOC 0021Z 206DEG 13KT 2963 10320

05

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:21 PM CDTSpecial Weather StatementMAFBrewster24 min
Jun 14, 7:39 PM CDTSpecial Weather StatementMAFWinkler36 min
Jun 14, 7:43 PM CDTAreal Flood AdvisoryMAFGaines2 hr
Jun 14, 7:45 PM CDTSpecial Weather StatementMAFPecos, Ward, Winkler30 min
Jun 14, 7:54 PM CDTSpecial Weather StatementMAFGaines36 min
Jun 14, 8:22 PM CDTSpecial Weather StatementMAFAndrews, Ector, Pecos23 min
Jun 14, 8:30 PM CDTSpecial Weather StatementMAFGaines30 min
Jun 14, 8:45 PM CDTFlash Flood WarningMAFGaines2 hr
Jun 14, 8:51 PM CDTSpecial Weather StatementMAFAndrews, Brewster, Crane, Ector, Pecos54 min
Jun 14, 9:19 PM CDTAreal Flood AdvisoryMAFEctor116 min
Jun 14, 9:30 PM CDTAreal Flood AdvisoryMAFAndrews2 hr
Jun 14, 9:49 PM CDTAreal Flood AdvisoryMAFMidland116 min
Jun 15, 12:45 AM CDTAreal Flood AdvisoryMAFCrane, Pecos, Reagan, Terrell, Upton3 hr
Jun 15, 1:41 AM CDTFlash Flood WarningMAFReagan4 hr
Jun 15, 5:32 AM CDTFlash Flood WarningMAFReagan3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.